| Model Number |
SUTURELASSO, 45 DEGREE, CURVE LEFT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a bankart surgery the suture lasso jammed in the patient and a part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: the complaint has been confirmed.The complaint device was not returned, but a photograph was provided and used for investigating the reported event.The photograph displays a curved tip separated from the rest of the device, indicating that the tip broke at the junction with the shaft of the device.As reported in the complaint, the device "jammed in the patient and a part of the device broke off," indicating that after becoming jammed, the user likely applied excessive force to release the device, resulting in the break evidenced in the picture.Thus, the most likely cause can be attributed to use error due to applying excessive force in an attempt to leverage or pry the device after it got stuck/jammed.